How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Cardiology
Satisfied Customers: 54854
Experience:  Cardiology Expert
55099014
Type Your Cardiology Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

I take lasix retention from time to time as needed. I have

Customer Question

i take lasix for fluid retention from time to time as needed.
I have pot cl micro 20 meq tab sand for postasium replenishment.
Do i only take to kacl when i have to use a furosemide 40 mg and do i take it with or before or after the furosemide?
also is the kacl prescription as effective as over the counter potassium gluconate and if so how much mg is the eqivalent?
Submitted: 1 year ago.
Category: Cardiology
Expert:  Dr. David replied 1 year ago.

This is Dr. David

lasix can cause you to loose potassium out of your system.

you should take your potassium supplement when you take your lasix 40mg

you can take it at the same time

Potassium Gluconate 595 mg equals 2.5 meq of potassium

Klor-Con 10 is 10 meq of potassium

Klor-Con 20 is 20 meq of potassium

So the chemical equivalent of one Klor-Con 20 meq tablet approximately 8 Potassium Gluconate tablets

let me know if you have other questions.

if done for now, please leave positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Expert:  Dr. Phil, MD replied 1 year ago.

I would not recommend adjusting your potassium based on what is said on this site

your doctor might want you on potassium all the time.

you will need to ask